Duke Mathematical Journal

Embeddability for 3-dimensional Cauchy–Riemann manifolds and CR Yamabe invariants

Sagun Chanillo, Hung-Lin Chiu, and Paul Yang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let M3 be a closed Cauchy–Riemann (CR) 3-manifold. In this article, we derive a Bochner formula for the Kohn Laplacian in which the pseudo-Hermitian torsion does not play any role. By means of this formula we show that the nonzero eigenvalues of the Kohn Laplacian have a positive lower bound, provided that the CR Paneitz operator is nonnegative and the Webster curvature is positive. This means that M3 is embeddable when the CR Yamabe constant is positive and the CR Paneitz operator is nonnegative. Our lower bound estimate is sharp. In addition, we show that the embedding is stable in the sense of Burns and Epstein.

Article information

Source
Duke Math. J., Volume 161, Number 15 (2012), 2909-2921.

Dates
First available in Project Euclid: 29 November 2012

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1354198149

Digital Object Identifier
doi:10.1215/00127094-1902154

Mathematical Reviews number (MathSciNet)
MR2999315

Zentralblatt MATH identifier
1271.32040

Subjects
Primary: 32V30: Embeddings of CR manifolds
Secondary: 32V20: Analysis on CR manifolds

Citation

Chanillo, Sagun; Chiu, Hung-Lin; Yang, Paul. Embeddability for 3-dimensional Cauchy–Riemann manifolds and CR Yamabe invariants. Duke Math. J. 161 (2012), no. 15, 2909--2921. doi:10.1215/00127094-1902154. https://projecteuclid.org/euclid.dmj/1354198149


Export citation

References

  • [1] A. Andreotti and Y.-T. Siu, Projective embedding of pseudoconcave spaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 24 (1970), 231–278.
  • [2] J. S. Bland, Contact geometry and CR structures on $S^{3}$, Acta Math. 172 (1994), 1–49.
  • [3] J. S. Bland and T. Duchamp, Moduli for pointed convex domains, Invent. Math. 104 (1991), 61–112.
  • [4] L. Boutet de Monvel, “Intégration des équations de Cauchy-Riemann induites formelles” in Séminaire Goulaouic-Lions-Schwartz 1974–1975, Centre de Mathématiques, École Polytechnique, Paris, 1975, Exp. No. 9, 14 pp.
  • [5] D. M. Burns and C. L. Epstein, Embeddability for three-dimensional CR-manifolds, J. Amer. Math. Soc. 3 (1990), 809–841.
  • [6] J. Cao and S.-C. Chang, Pseudo-Einstein and Q-flat metrics with eigenvalue estimates on CR-hypersurfaces, Indiana Univ. Math. J. 56 (2007), 2839–2857.
  • [7] S.-C. Chen and M.-C. Shaw, Partial Differential Equations in Several Complex Variables, AMS/IP Stud. Adv. Math. 19, International Press, Boston, 2001.
  • [8] j.-H. Cheng, A. Malchiodi, and P. Yang, A positive mass theorem in three-dimensional Cauchy-Riemann geometry, in preparation.
  • [9] H.-L. Chiu, The sharp lower bound for the first positive eigenvalue of the sublaplacian on a pseudohermitian 3-manifold, Ann. Global Anal. Geom. 30 (2006), 81–96.
  • [10] C. L. Epstein, A relative index on the space of embeddable CR-structures, I, Ann. of Math. (2) 147 (1998), 1–59.
  • [11] C. L. Epstein, A relative index on the space of embeddable CR-structures, II, Ann. of Math. (2) 147 (1998), 61–91.
  • [12] C. R. Graham and J. M. Lee, Smooth solutions of degenerate Laplacians on strictly pseudoconvex domains, Duke Math. J. 57 (1988), 697–720.
  • [13] K. Hirachi, “Scalar pseudo-Hermitian invariants and the Szegő kernel on three-dimensional CR manifolds” in Complex Geometry (Osaka, 1990), Lect. Notes Pure Appl. Math. 143, Dekker, New York, 1993, 67–76.
  • [14] J. J. Kohn, The range of the tangential Cauchy-Riemann operator, Duke. Math. J. 53 (1986), 525–545.
  • [15] J. M. Lee, Pseudo-Einstein structures on CR Manifolds, Amer. J. Math. 110 (1988), 157–178.
  • [16] L. Lempert, Holomorphic invariants, normal forms, and the moduli space of convex domains, Ann. of Math. (2) 128 (1988), 43–78.
  • [17] L. Lempert, On three-dimensional Cauchy-Riemann manifolds, J. Amer. Math. Soc. 5 (1992), 923–969.
  • [18] L. Lempert, Embeddings of three-dimensional Cauchy-Riemann manifolds, Math. Ann. 300 (1994), 1–15.
  • [19] H. Rossi, “Attaching analytic spaces to an analytic space along a pseudoconvex boundary” in Proceedings of the Conference on Complex Analysis (Minneapolis, 1964), Springer, Berlin, 1965, 242–256.
  • [20] N. Tanaka, A Differential Geometric Study on Strongly Pseudo-Convex Manifolds, Lectures in Mathematics, Department of Mathematics, Kyoto University, No. 9, Kinokuniya Book-Store, Tokyo, 1975.
  • [21] S. M. Webster, Pseudo-Hermitian structures on a real hypersurface, J. Differential Geom. 13 (1978), 25–41.